Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 136, NWS Bismarck, ND

July 19, 2012McLean County, Mercer County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 19, 2012, 6:42 PM CDT for McLean County, Mercer County, North Dakota. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2012, 6:42 PM CDT (23:42 UTC)
Expired
Jul 19, 2012, 7:45 PM CDT
In force
63 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties McLean County, ND, Mercer County, ND

What was reported inside it

TimeReportWhereRemark
Jul 19, 7:44 PM CDTTSTM WND GST 621 W Garrison, ND
Jul 19, 7:46 PM CDTTSTM WND DMGGarrison, NDSEVERAL TREES DOWN AND UPROOTED. ESTIMATED TREE DIAMETERS UP TO 25 INCHES UPROOTED WITH UP TO 18 INCH DIAMETER BRANCHES BROKEN. REPORTED BY CORY NORDQUIST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 62 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2012-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2012-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1864 J/kg
Mixed-layer CIN
-264 J/kg
Mixed-layer LCL
1973 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

014 
WUUS53 KBIS 192342
SVRBIS
NDC055-057-200045-
/O.NEW.KBIS.SV.W.0136.120719T2342Z-120720T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
642 PM CDT THU JUL 19 2012

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  NORTHEASTERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA

* UNTIL 745 PM CDT

* AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  HAZEN BAY RECREATION AREA...OR 51 MILES SOUTH OF MINOT...AND MOVING
  EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HAZEN BAY RECREATION AREA...EMMET...PICK CITY...LAKE SAKAKAWEA
  STATE PARK...FORT STEVENSON STATE PARK...GARRISON...RIVERDALE...
  COLEHARBOR AND UNDERWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4776 10151 4778 10103 4742 10106 4743 10128
      4748 10173 4763 10181
TIME...MOT...LOC 2342Z 262DEG 23KT 4755 10165
WIND...HAIL 70MPH 1.00IN

$$

HEINERT
2 follow-up statements
577 
WWUS53 KBIS 192359
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
659 PM CDT THU JUL 19 2012

NDC055-057-200045-
/O.CON.KBIS.SV.W.0136.000000T0000Z-120720T0045Z/
MCLEAN ND-MERCER ND-
659 PM CDT THU JUL 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MERCER AND CENTRAL MCLEAN COUNTIES UNTIL 745 PM CDT...

AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
LAKE SAKAKAWEA STATE PARK...OR 47 MILES SOUTH OF MINOT...MOVING EAST
AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  PICK CITY...LAKE SAKAKAWEA STATE PARK...FORT STEVENSON STATE
  PARK...GARRISON...RIVERDALE...COLEHARBOR AND UNDERWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF ON OR NEAR A LAKE OR RIVER...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK
AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM.

&&

LAT...LON 4747 10162 4762 10165 4774 10146 4778 10103
      4742 10106 4743 10128
TIME...MOT...LOC 2359Z 262DEG 23KT 4756 10149
WIND...HAIL 70MPH 1.00IN

$$

HEINERT
777 
WWUS53 KBIS 200015 RRA
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
715 PM CDT THU JUL 19 2012

NDC055-057-200045-
/O.CON.KBIS.SV.W.0136.000000T0000Z-120720T0045Z/
MCLEAN ND-MERCER ND-
715 PM CDT THU JUL 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MERCER AND CENTRAL MCLEAN COUNTIES UNTIL 745 PM CDT...

AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.  THIS STORM WAS LOCATED NEAR FORT STEVENSON STATE PARK...
OR 46 MILES SOUTH OF MINOT...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  COLEHARBOR AND UNDERWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF ON OR NEAR A LAKE OR RIVER...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK
AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM.

&&

LAT...LON 4746 10145 4759 10151 4769 10140 4776 10104
      4742 10106 4743 10128
TIME...MOT...LOC 0015Z 262DEG 23KT 4757 10134
WIND...HAIL 70MPH <.75IN

$$

HEINERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:17 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jul 19, 2:17 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
217 PM CDT THU JUL 19 2012

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...

MAIN FORECAST HIGHLIGHTS BEGIN WITH THE HOT AND HUMID CONDITIONS
THIS AFTERNOON AND EVENING WITH A CURRENT HEAT ADVISORY IN EFFECT.
TEMPERATURES WERE IN THE MID 90S TO 100 DEGREES...WITH A FEW LOCALES
IN SOUTHWESTERN NORTH DAKOTA POSSIBLY OVER 100 DEGREES. HEAT INDICES
HAD REACHED 100 IN THE SOUTHWEST AND SOUTH CENTRAL. ONGOING
CONVECTION IN BOTTINEAU AND ROLETTE COUNTIES HAD KEPT TEMPERATURES
IN THE 70S AND 80S DURING THE MORNING AND EARLY AFTERNOON...BUT
TEMPERATURES WERE ON THE RISE THERE AS WELL. WILL KEEP HEAT ADVISORY
HEADLINES GOING WITH NO CHANGES.

CURRENTLY...A SURFACE TROUGH EXTENDED FROM EASTERN SASKATCHEWAN
ACROSS THE WESTERN DAKOTAS INTO WYOMING/NEBRASKA. AT UPPER
LEVELS...THE NAM APPEARS TO HAVE A GOOD HANDLE ON UPPER LEVEL
IMPULSES THAT HAD MOVED EAST ACROSS NORTH DAKOTA...AND WERE
CURRENTLY OVER CENTRAL NORTH DAKOTA AND MOVING INTO/TOWARDS THE
DEVILS LAKE/JAMESTOWN AREA. THE BEST MIXED LAYER CAPE WAS OVER THE
JAMES RIVER BASIN...EXTENDING NORTHWARD TO DEVILS LAKE/PEACE GARDENS
AREA. A LOW LEVEL JET IN THE CENTRAL DAKOTAS WITH THE NOSE OF THE
JET REACHING INTO THE NORTH CENTRAL COUNTIES WHERE CURRENT
CONVECTION CONTINUED. LOW AND MID LEVEL LAPSE RATES WERE QUITE
HIGH...AND ONLY A MATTER OF TIME BEFORE CONVECTION INCREASES IN
AREAL COVERAGE AND INTENSITY. EXPECTING THE BEST CHANCES FOR SEVERE
STORMS OVER THE EASTERN HALF OF THE STATE. CURRENT MESOANALYSIS
INDICATES HIGHEST SURFACE-BASED CAPE IN THE JAMES RIVER BASIN. THIS
IS WHERE DEWPOINTS WERE IN THE LOWER 70S AND TEMPERATURES WERE IN
THE LOWER 90S. FARTHER WEST...HIGHER SURFACE TEMPERATURES AND
DEWPOINTS IN THE 50S AND 60S HAD SET UP A NORTH-SOUTH SURFACE
BOUNDARY/CONVERGENCE AREA FROM BETWEEN MINOT/DEVILS LAKE TO BETWEEN
BISMARCK/JAMESTOWN.

EXPECT SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...SOME
POSSIBLY SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

ON FRIDAY THE MODELS ARE MORE AGGRESSIVE BRINGING A COLD FRONT
SOUTHWARD ACROSS THE REGION...BRINGING COOLER AND DRIER AIR TO THE
REGION. EXPECT HIGHS FRIDAY FROM THE MID 80S NORTH TO MID-UPPER 90S
SOUTH...BUT LOWS FRIDAY NIGHT FROM THE LOWER 60S NORTH TO AROUND 70
FAR SOUTH. RELIEF FROM THE HEAT IS ON THE WAY!

.LONG TERM...SATURDAY THROUGH THURSDAY...

THE UPPER AIR PATTERN MAINLY REVOLVES AROUND AN UPPER LEVEL HIGH
CENTERED OVER KANSAS WITH PERIODS OF HIGHER AMPLIFICATION AND
RIDGING FOLLOWED BY DEAMPLIFICATION ACROSS NORTH DAKOTA.
HOWEVER...HEIGHTS FLATTEN CONSIDERABLY WEDNESDAY/THURSDAY. THIS IS
IN RESPONSE TO A CLOSED UPPER LOW WHICH IS FORECAST TO SCOOT FROM
NEAR VANCOUVER SUNDAY EAST TO MANITOBA BY WEDNESDAY/THURSDAY. AS A
RESULT EXPECT A COOLING TREND BY MIDWEEK IN RESPONSE TO THE ABOVE.

AS FAR AS THUNDERSTORM CHANCES...MODELS IN DECENT AGREEMENT ON THE
MAIN FEATURES BUT TIMING OF THESE FEATURES WILL RULE AS TO WHEN AND
WHERE THE BEST CONVECTIVE CHANCES DEVELOP. RIGHT NOW...IT APPEARS
THAT MOST OF SATURDAY WILL BE DRY AS THE RIDGE TEMPORARY AMPLIFIES
PRIOR TO A SHORTWAVE AND ASSOCIATED SURFACE COLD FRONT WHICH ENTER
THE WESTERN CWA BY SATURDAY EVENING. EXPECT THIS FRONT TO MIGRATE
THROUGH SATURDAY NIGHT AND INTO SUNDAY WITH A CHANCE OF
THUNDERSTORMS. THE THREAT FOR PRECIPITATION MAY LINGER IN THE JAMES
RIVER VALLEY THROUGH SUNDAY NIGHT IF THE TIMING IS SLOWER THAN
ADVERTISED. THE RIDGE THEN AMPLIFIES BRIEFLY AGAIN FOR MONDAY AHEAD
OF THE NEXT SHORTWAVE AND SURFACE COLD FRONT. THIS SHOULD LEAD TO A
DRY DAY MONDAY WITH A BETTER CHANCE FOR SHOWERS/THUNDERSTORMS LATE
MONDAY NIGHT THROUGH TUESDAY. WESTERN AND CENTRAL NORTH DAKOTA WILL
BE IN A FAVORABLE SOUTHWEST FLOW AHEAD OF THE MAIN UPPER LOW IN
SOUTHERN CANADA TUESDAY AND WEDNESDAY. THIS WILL PROMOTE A CHANCE OF
THUNDERSTORMS THROUGH WEDNESDAY...ESPECIALLY WITH THE MAIN COLD
FRONT AND UPPER LOW SLIDING THROUGH. H85 TEMPS COOL TO BETWEEN +16C
NORTH TO +20C SOUTH FOR WEDNESDAY AND THURSDAY. THAT WOULD RESULT IN
HIGHS IN THE UPPER 70S NORTH TO LOWER/MIDDLE 80S SOUTH.

&&

.AVIATION...

SCATTERED THUNDERSTORMS ARE FORECAST TO CONTINUE ALONG AND EAST OF A
LINE FORM KMOT TO KDIK...WITH THE HIGHEST PROBABILITY IN KBIS AND
KJMS. WITH CLOUD BASES BETWEEN 8KFT AND 12KFT...STRONG TO DAMAGING
WINDS AND HAIL REMAIN AS THE PRIMARY THREATS THROUGH EARLY TONIGHT.
A COLD FRONT WILL SLIDE THROUGH KBIS/KMOT BY AROUND 06Z TO 09Z...AND
KJMS BY 18Z FRIDAY. EXPECT THE THREAT FOR SHOWERS AND THUNDERSTORMS
TO WANE TONIGHT FROM WEST TO EAST AFTER 06Z BUT COULD REMAIN IN THE
KJMS AND JAMES RIVER VALLEY THROUGH FRIDAY MORNING. DRIER WEATHER
WILL COMMENCE AT KISN AND KDIK BETWEEN 00Z AND 06Z FRIDAY WITH
LITTLE OR NO THREAT OF THUNDERSTORMS DURING THIS TIME.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051.

&&

SHORT TERM...JV
LONG TERM....KS
AVIATION...KS
Hazardous weather outlook, Jul 19, 3:04 PM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
304 PM CDT THU JUL 19 2012

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-202015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
304 PM CDT THU JUL 19 2012 /204 PM MDT THU JUL 19 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR WEST AND CENTRAL NORTH DAKOTA
THIS THURSDAY AFTERNOON AND EVENING. DANGEROUS HEAT INDEX VALUES
OF 100-105 DEGREES ARE EXPECTED OVER MOST AREAS.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN AND CENTRAL NORTH
DAKOTA THURSDAY AFTERNOON AND THURSDAY NIGHT. A FEW OF THESE
STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CONTINUED CHANCE FOR THUNDERSTORMS OFF AND ON FROM FRIDAY
THROUGH WEDNESDAY. AT THIS TIME IT APPEARS THE BEST CHANCE FOR
MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE MONDAY NIGHT
THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

JV

In the hours before

Special weather statement, Jul 19, 4:42 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
442 PM CDT THU JUL 19 2012

NDZ010-018-021-192215-
DUNN-MCLEAN-MOUNTRAIL-
442 PM CDT THU JUL 19 2012

...SPECIAL WEATHER STATEMENT...

AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHEASTERN DUNN COUNTY...MOVING NORTHEAST
AT 45 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  DEEP WATER CREEK RECREATION AREA BY 450 PM CDT...
  RAUB BY 500 PM CDT...

BOATERS SHOULD HEAD TO SHORE UNTIL THIS STORM PASSES.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

VINING
Special weather statement, Jul 19, 5:10 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
510 PM CDT THU JUL 19 2012

NDZ010-018-021-192245-
DUNN-MCLEAN-MOUNTRAIL-
510 PM CDT THU JUL 19 2012

...SPECIAL WEATHER STATEMENT...

AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME SOUTH CENTRAL MOUNTRAIL COUNTY...
MOVING NORTHEAST AT 40 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  PARSHALL BAY RECREATION AREA BY 525 PM CDT...
  PARSHALL BY 535 PM CDT...

BOATERS SHOULD HEAD TO SHORE UNTIL THIS STORM PASSES.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

VINING
Local storm report, Jul 19, 5:44 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
544 PM CDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND GST     PARSHALL                47.95N 102.14W
07/19/2012  E70 MPH          MOUNTRAIL          ND   TRAINED SPOTTER

&&

KROLAK
Local storm report, Jul 19, 5:50 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
550 PM CDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             5 SE PARSHALL BAY RECRE 47.87N 102.22W
07/19/2012  E0.75 INCH       MOUNTRAIL          ND   TRAINED SPOTTER

            HAIL STARTED AROUND 530 PM AND ENDED AROUND 538 PM

&&

KROLAK
Special weather statement, Jul 19, 6:06 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
606 PM CDT THU JUL 19 2012

NDZ011-192345-
WARD-
606 PM CDT THU JUL 19 2012

...SPECIAL WEATHER STATEMENT...

AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
LEADING EDGE OF OUTFLOW FROM A SEVERE THUNDERSTORM 20 MILES
SOUTHWEST OF MINOT...MOVING NORTHEAST AT 35 MPH.

WINDS UP TO 55 MPH...ARE LIKELY WITH THE LEADING EDGE OF THE OUTFLOW
FROM THIS STORM.

* THE OUTFLOW FROM THE THUNDERSTORM WILL BE NEAR...
  MINOT BY 635 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
Local storm report, Jul 19, 6:33 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
633 PM CDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             DES LACS                48.26N 101.56W
07/19/2012  E0.75 INCH       WARD               ND   TRAINED SPOTTER

            HAIL LASTED ONLY A FEW MINUTES APPROXIMATELY FROM 620
            TO 625 PM. RAIN WAS GETTING HEAVIER AT THE TIME OF THE
            CALL.

&&

KROLAK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:20 AM CDTSevere Thunderstorm WarningBISBurke, Mountrail, Ward40 min
Jul 19, 11:00 AM CDTSevere Thunderstorm WarningBISMcHenry19 min
Jul 19, 3:27 PM CDTSevere Thunderstorm WarningBISFoster, Stutsman33 min
Jul 19, 5:41 PM CDTSevere Thunderstorm WarningBISMcLean, Mountrail, Ward64 min
Jul 19, 6:13 PM CDTSevere Thunderstorm WarningBISRenville, Ward62 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.